It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-28-2009, 06:00 PM   #1
Junior Member
(female)
 
Join Date: Apr 2007
Location: missouri
Posts: 44
leoball80 HB User
Can a medication cause a thyroid disorder?

These past few months something weird has been going on with me. I display some signs of a thyroid problem...even though I was checked for it years ago and it came back negative. (I'm 21 now) I haven't lost/gained any weight recently nor has my appetite changed. Thyroid disorders do run in my family though.

In May I started developing all these problems. I already suffer from clinical depression as it is, but my depression got MUCH worse starting in May. Around this same time was when my sleeping habits changed. Some nights I don't sleep at all, others I get only a few hours sleep. I feel like I never sleep, which is only making my depression worse. I also started developing skin problems which I never had before. I began getting these rashes on my face. I'm not sure if it is acne, eczema, a rash or what. On top of this I realized I grew excess body/facial hair! It is pretty noticeable and it grows incredibly fast!

At the beginning of this year I was prescribed Adderall for my ADHD. I don't know if that has anything to do with this, but about 4-5 months later was when these problems started occurring. Maybe it is totally unrelated to the Adderall..which is very possible. But I know Adderall can mess with people's hormones. So I was wondering if my medication could have possibly caused me to develop a thyroid disorder?

The excess hair, the skin problems, the insomnia, increased depression, memory problems- they are all signs of a thyroid disorder. However..aside from the excess hair/skin issues...the majority of my problems are mood/mind related. Any opinions here??

 
Sponsors Lightbulb
   
Old 07-28-2009, 06:31 PM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,256
javelina HB Userjavelina HB Userjavelina HB User
Re: Can a medication cause a thyroid disorder?

I would request the correct thyroid tests from your doc. You need to specify what ones you want as generally they run a lot of useless ones that do no good.

Ask for: TSH, Free T3, Free T4, TPO-Ab, TG-Ab, TSI. Also ask for a vitamin D, ferritin, and B12.

It sounds like your sex hormones and adrenals might be off. This could be related to hypothyroidism or adrenal fatigue. You will need to get your own saliva tests for this as most MDs don't carry them (or believe in them for that matter). But at the very least get the thyroid levels done and post your results here with the ranges.

I don't know if adderol is the cause of your issues. It might have triggered a genetic thyroid disorder, but I don't know for sure. But hang around here and read other posts and you'll find some things out about thyroid disease!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is ADHD a Learning disability or mental disorder/illness? dvchris ADD / ADHD 5 04-23-2010 05:10 AM
High ACTH caused by thyroid medication? Donna423 Thyroid Disorders 9 11-26-2008 05:05 AM
What Medication Next? Vanessa74 High & Low Blood Pressure 33 01-17-2008 10:33 AM
Anyone Else With Osteoporosis at a Young Age? Cause? atmgd Osteoporosis 13 01-09-2008 03:26 AM
Doctor doesn't think I need thyroid medication with a dead thyroid.Haa Lady50 Thyroid Disorders 1 11-21-2006 06:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:42 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!